Alert archive / California / Gale Watches in 2017

Gale Watch 3, NWS Eureka, CA

January 30, 2017

NWS Eureka, CA issued this gale watch at Jan 30, 2017, 9:25 PM PST. It took effect at Feb 1, 2017, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 30, 2017, 9:25 PM PST (05:25 UTC)
In effect from
Feb 1, 2017, 4:00 PM PST
Expired
Feb 1, 2017, 2:57 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

732 
WHUS76 KEKA 310525
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
925 PM PST MON JAN 30 2017

PZZ470-475-311330-
/O.NEW.KEKA.GL.A.0003.170202T0000Z-170202T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
925 PM PST MON JAN 30 2017

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING. 

* WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. STRONGEST WINDS
  FORECAST FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING.

* WAVES/SEAS...SOUTH AT 6 FEET AT 11 SECONDS... BECOMING 13 FEET 
AT 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
5 follow-up statements
755 
WHUS76 KEKA 311026
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
226 AM PST TUE JAN 31 2017

PZZ470-475-311830-
/O.CON.KEKA.GL.A.0003.170202T0000Z-170202T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
226 AM PST TUE JAN 31 2017

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

* WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. STRONGEST 
  WINDS FORECAST FROM WEDNESDAY AFTERNOON THROUGH THURSDAY 
  MORNING. 

* WAVES/SEAS...SOUTH BECOMING 13 TO 15 FEET AT 9 SECONDS BY EARLY
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
644 
WHUS76 KEKA 311624
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
824 AM PST TUE JAN 31 2017

PZZ470-475-010030-
/O.CON.KEKA.GL.A.0003.170202T0000Z-170202T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
824 AM PST TUE JAN 31 2017

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

* WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. STRONGEST WINDS
  FORECAST FROM WEDNESDAY NIGHT THROUGH THURSDAY MORNING. 

* WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY 
EARLY THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
216 
WHUS76 KEKA 312258
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
258 PM PST TUE JAN 31 2017

PZZ475-010700-
/O.NEW.KEKA.SC.Y.0012.170201T1500Z-170202T0000Z/
/O.UPG.KEKA.GL.A.0003.170202T0000Z-170202T1800Z/
/O.NEW.KEKA.GL.W.0005.170202T0000Z-170202T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
258 PM PST TUE JAN 31 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM PST THURSDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. WINDS WILL BEGIN
  INCREASE WEDNESDAY MORNING AND WILL PEAK EARLY THURSDAY 
  MORNING.

* WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY
  EARLY THURSDAY. SEAS WILL INCREASE THROUGH THE DAY ON WEDNESDAY
  AND PEAK EARLY THURSDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-010700-
/O.NEW.KEKA.SC.Y.0012.170202T0000Z-170202T0600Z/
/O.EXT.KEKA.GL.A.0003.170202T0600Z-170202T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
258 PM PST TUE JAN 31 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TO 10 PM PST
WEDNESDAY...
...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 4 PM TO 10 PM PST WEDNESDAY. 

* WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. WINDS WILL BEGIN
  INCREASE WEDNESDAY AFTERNOON AND WILL PEAK THURSDAY MORNING.

* WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY
  EARLY THURSDAY. SEAS WILL START TO INCREASE WEDNESDAY AND PEAK  
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-010700-
/O.NEW.KEKA.SC.Y.0012.170202T0000Z-170204T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
258 PM PST TUE JAN 31 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM PST
SATURDAY. 

* WINDS...SOUTHERLY WINDS WILL BEGIN TO INCREASE WEDNESDAY
  AFTERNOON. WINDS ARE EXPECTED TO PEAK LATE WEDNESDAY NIGHT
  AROUND 20 TO 25 KT WITH A FEW GUSTS TO 35 KT. 

* WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY 
  EARLY THURSDAY. SEAS WILL START TO INCREASE WEDNESDAY AND PEAK 
  EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
194 
WHUS76 KEKA 010647
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1047 PM PST TUE JAN 31 2017

PZZ475-011500-
/O.CON.KEKA.SC.Y.0012.170201T1500Z-170202T0000Z/
/O.CON.KEKA.GL.W.0005.170202T0000Z-170202T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1047 PM PST TUE JAN 31 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM
PST THURSDAY...

* WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. WINDS WILL BEGIN
  TO INCREASE WEDNESDAY MORNING AND WILL PEAK EARLY THURSDAY 
  MORNING.


* WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY 
  EARLY THURSDAY. SEAS WILL INCREASE THROUGH THE DAY ON 
  WEDNESDAY AND PEAK EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-011500-
/O.CON.KEKA.SC.Y.0012.170202T0000Z-170202T0600Z/
/O.CON.KEKA.GL.A.0003.170202T0600Z-170202T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1047 PM PST TUE JAN 31 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TO 10 PM PST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. WINDS WILL BEGIN
  TO INCREASE WEDNESDAY AFTERNOON AND WILL PEAK THURSDAY MORNING.


* WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY 
  EARLY THURSDAY. SEAS WILL START TO INCREASE WEDNESDAY AND PEAK 
  THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-011500-
/O.CON.KEKA.SC.Y.0012.170202T0000Z-170204T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
1047 PM PST TUE JAN 31 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
4 AM PST SATURDAY...

* WINDS...SOUTHERLY WINDS WILL BEGIN TO INCREASE WEDNESDAY 
  AFTERNOON. WINDS ARE EXPECTED TO PEAK LATE WEDNESDAY NIGHT 
  AROUND 20 TO 25 KT WITH A FEW GUSTS TO 35 KT. 

* WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY 
  EARLY THURSDAY. SEAS WILL START TO INCREASE WEDNESDAY AND PEAK 
  EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
316 
WHUS76 KEKA 011057
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
257 AM PST WED FEB 1 2017

PZZ470-011900-
/O.CON.KEKA.SC.Y.0012.170202T0000Z-170202T0600Z/
/O.UPG.KEKA.GL.A.0003.170202T0600Z-170202T1800Z/
/O.EXB.KEKA.GL.W.0005.170202T0600Z-170203T0300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
257 AM PST WED FEB 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM PST THIS EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST THURSDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. WINDS WILL BEGIN
  TO INCREASE WEDNESDAY MORNING...PEAK EARLY THURSDAY
  MORNING...AND REMAIN MODERATE TO STRONG THROUGH FRIDAY.


* WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY
  EARLY THURSDAY. SEAS WILL START TO INCREASE WEDNESDAY...PEAK
  EARLY THURSDAY MORNING...AND REMAIN ELEVATED THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-011900-
/O.CON.KEKA.SC.Y.0012.170201T1500Z-170202T0000Z/
/O.EXT.KEKA.GL.W.0005.170202T0000Z-170203T0300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
257 AM PST WED FEB 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 4 PM PST THIS AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM
PST THURSDAY...

* WINDS...SOUTHEAST 15 TO 30 KT GUSTING TO 40 KT. WINDS WILL BEGIN
  TO INCREASE WEDNESDAY MORNING...PEAK EARLY THURSDAY
  MORNING...AND REMAIN MODERATE TO STRONG THROUGH FRIDAY.

* WAVES/SEAS...SOUTH BUILDING TO 13 TO 15 FEET AT 9 SECONDS BY
  EARLY THURSDAY. SEAS WILL START TO INCREASE WEDNESDAY...PEAK
  EARLY THURSDAY MORNING...AND REMAIN ELEVATED THROUGH FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-011900-
/O.EXB.KEKA.SC.Y.0012.170202T0600Z-170204T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
257 AM PST WED FEB 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
SATURDAY. 

* WINDS...SOUTHEAST 15 TO 25 KT...VEERING TO THE SOUTHWEST ON
  FRIDAY. WINDS WILL BEGIN TO INCREASE OVERNIGHT WEDNESDAY AND
  REMAIN BREEZY THROUGH FRIDAY NIGHT.

* WAVES/SEAS...SOUTH BUILDING TO 10 TO 12 FEET AT 10 SECONDS BY
  THURSDAY AFTERNOON. SEAS WILL START TO INCREASE WEDNESDAY AND
  REMAIN ELEVATED THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-011900-
/O.CON.KEKA.SC.Y.0012.170202T0000Z-170204T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
257 AM PST WED FEB 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST SATURDAY...

* WINDS...SOUTHERLY WINDS WILL BEGIN TO INCREASE WEDNESDAY 
  AFTERNOON. WINDS ARE EXPECTED TO PEAK LATE WEDNESDAY NIGHT 
  AROUND 20 TO 25 KT WITH A FEW GUSTS TO 35 KT. 

* WAVES/SEAS...SOUTH BUILDING TO 11 TO 14 FEET AT 9 SECONDS BY
  EARLY THURSDAY. SEAS WILL START TO INCREASE WEDNESDAY...PEAK
  EARLY THURSDAY MORNING...AND REMAIN ELEVATED THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jan 30, 3:02 PM PST, 6 hours 23 minutes earlier.

Area forecast discussion, Jan 30, 3:02 PM PST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
302 PM PST Mon Jan 30 2017

.SYNOPSIS...An upper ridge will maintain dry weather tonight
through most of Wednesday. A storm system will approach Wednesday
night bringing periods of rain through Friday.

&&

.DISCUSSION...An upper ridge has been pumping up over the area
today in advance of a low pressure system centered west of 145W
near 35N. Bands of high clouds have been occasionally emanating
from the offshore low and moving over and through ridge. This
will likely continue tonight through mid week. Patches of fog and
low clouds have been forming each night in the interior river
valleys with the longwave cooling. Suspect this will be the case
again tonight into Tuesday morning even with high cloud cover.
With the warm air aloft, conditions have become favorable for
patches of coastal stratus and fog. Some stratus has been growing
south of the Cape this afternoon as surface winds become
southerly. Stratus has been touching the Mendocino shoreline,
however easterly-southeasterly winds later tonight will likely
push it back offshore.

The 7 day stretch of dry weather will be coming to an end mid to
late week. The offshore low pressure system west of 145W will
slowly burrow eastward toward the California coast Tue through Wed
and will eventually bring us rain Wed night. The rain should
arrive late Wed night into Thu morning as a surface front
approaches from the southwest. The main thrust of rain initially
will be from the King Range southward. Additional bouts of rain
are anticipated through the day on Thu into Thu night as shortwave
disturbances pin-wheel about the center of the vertically stacked
low. The low will slowly progress across the region Friday into
Fri night and a few t-storms will be possible as instability
increases and the air aloft cools.

This storm will be relatively warm with snow levels mostly above
4500-5500 feet through Friday. The problem area will be around
the Trinity Horn where snow may fall as low as 4000 feet. Also,
after 7 days of no rain and pre-existing low river stages, it is
going to take a couple of days of steady rain for flooding
concerns to crop up. The threat appears to be minimal at this
time, though minor road or rural flooding will be possible on
Friday. The vertically stacked low will eventually lift out to our
northeast Friday night and precip should wind down.

The models were not in fabulous agreement for the weekend and
early next week. The GFS has a ridge building which would bring a
break in the precip or at least a reduction in the frequency and
coverage of rain for the weekend. The ECMWF on the other hand has
another storm system moving in from the Northwest with another
round of rain knocking on our doorsteps. For now went with a
compromise of the two. It does appear we will see another storm
and widespread rain by early next week, though the timing is not
certain at this time.

&&

.AVIATION...Mostly VFR conditions and light winds are expected to
continue for the next 24 hours. Some haze is expected along portions
of the Redwood Coast late this afternoon and evening, with some
patchy fog after sunset. However, only periodic MVFR conditions are
expected as high and eventually mid-level clouds to stream back
overhead from the SW after midnight. /SEC

&&

.MARINE...Generally light winds are expected through early next week
with W swell continuing to very slowly subside. S winds and short
period seas will begin to ramp up early Wednesday with gale force
gusts by Wednesday evening. A gale watch may be needed for at least
the S outer waters by tonight or Tuesday. Winds and seas will begin
to subside late in the forecast period. Several generally small W-NW
swell trains are expected to cross the coastal waters from Tuesday
through the end of the forecast period. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 30, 2:30 AM PST, 18 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
230 AM PST MON JAN 30 2017

CAZ101>113-311030-
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
230 AM PST MON JAN 30 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STORM SYSTEM WILL MOVE EAST TOWARD THE PACIFIC COAST WEDNESDAY
THROUGH FRIDAY...PRODUCING MODERATE TO HEAVY RAIN OVER MUCH OF
NORTHWEST CALIFORNIA...AND SNOW ABOVE 4000 FEET IN TRINITY COUNTY. IN
ADDITION...WINDS GUSTING FROM 40 TO 50 MPH WILL BE POSSIBLE FOR
EXPOSED RIDGE TOPS AND MOUNTAIN PASSES IN DEL NORTE...HUMBOLDT...AND
MENDOCINO COUNTIES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 2:58 PM PSTGale WarningEKA71 hr
Jan 31, 2:58 PM PSTSmall Craft AdvisoryEKA5 days

Nearby

Gale Watches in California, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.